For Immediate Recovery Help Call: 269-580-8290 info@voicechangehope.org

It began with an admission from an overdosing patient delivered in what Dr. Gregory Whatley would later recall as “the slightest of a whisper.”Whatley, a veteran emergency room doctor, had just started the 10 p.m.-to-6 a.m. shift at Navicent Health Medical Center in Macon, Georgia, on June 4 when a barely conscious young women arrived by ambulance.

Whatley immediately administered the anti-overdose drug Narcan, but it had no effect on the gasping woman. So he worked a tube down her throat to open up her airway and started administering fluids and sedatives.

“Right around the same time, another woman came in with the same symptoms,” Whatley said. “I was so busy with my patient I did not give it much thought.”

https://www.nbcnews.com/storyline/americas-heroin-epidemic/anatomy-opioid-overdose-outbreak-how-one-georgia-doctor-sounded-alarm-n802786